Alert archive / Utah / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 42, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Jul 7, 2011, 2:26 PM MDT for Duchesne County, Utah. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2011, 2:26 PM MDT (20:26 UTC)
- Expired
- Jul 7, 2011, 3:00 PM MDT
- In force
- 34 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
County Duchesne County, UT
The radar
The Grand Junction radar (KGJX), 193 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 8.4 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -298 J/kg
- Mixed-layer LCL
- 2141 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
891
WUUS55 KSLC 072026
SVRSLC
UTC013-072100-
/O.NEW.KSLC.SV.W.0042.110707T2026Z-110707T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
226 PM MDT THU JUL 7 2011
THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL DUCHESNE COUNTY IN UTAH
* UNTIL 300 PM MDT
* AT 224 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHEAST OF
BRIDGELAND...OR 13 MILES SOUTHEAST OF DUCHESNE...MOVING EAST AT 20
MPH.
* LOCATIONS IN THE WARNING INCLUDE...
MYTON
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3993 10997 3994 11026 4016 11031 4025 10996
4023 10995 4003 10996
TIME...MOT...LOC 2026Z 257DEG 17KT 4010 11016
$$
KRUSE2 follow-up statements
746
WWUS55 KSLC 072043
SVSSLC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
243 PM MDT THU JUL 7 2011
UTC013-072100-
/O.CON.KSLC.SV.W.0042.000000T0000Z-110707T2100Z/
DUCHESNE UT-
243 PM MDT THU JUL 7 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM MDT
FOR EAST CENTRAL DUCHESNE COUNTY...
AT 242 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES SOUTH OF MYTON...OR
ABOUT 16 MILES SOUTH OF ROOSEVELT...MOVING EAST AT 20 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
RURAL EASTERN DUCHESNE COUNTY
LAT...LON 3993 10997 3994 11017 4019 11019 4025 10996
4023 10995 4003 10996
TIME...MOT...LOC 2044Z 259DEG 17KT 4006 11003
$$
KRUSE141
WWUS55 KSLC 072058
SVSSLC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
258 PM MDT THU JUL 7 2011
UTC013-072108-
/O.EXP.KSLC.SV.W.0042.000000T0000Z-110707T2100Z/
DUCHESNE UT-
258 PM MDT THU JUL 7 2011
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL DUCHESNE COUNTY
WILL EXPIRE AT 300 PM MDT...
THE STORM HAS EXITED THE WARNED AREA. THEREFORE THE WARNING HAS BEEN
ALLOWED TO EXPIRE.
LAT...LON 3993 10997 3994 11017 4019 11019 4025 10996
4023 10995 4003 10996
TIME...MOT...LOC 2058Z 259DEG 17KT 4007 10994
$$
KRUSEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 10:00 AM MDT, 4 hours 26 minutes earlier.
Area forecast discussion, Jul 7, 10:00 AM MDT, 4 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1000 AM MDT THU JUL 7 2011 .SYNOPSIS...HIGH PRESSURE ALOFT JUST EAST OF THE FOUR CORNERS REGION WILL SHIFT EAST INTO THE PLAINS STATES THIS WEEKEND. THE SOUTHWEST FLOW ALOFT THAT REPLACES THE HIGH PRESSURE WILL BRING A GRADUAL DRYING TREND TO THE REGION BEGINNING EARLY NEXT WEEK. && .DISCUSSION...HIGH PRESSURE REMAINS NEAR THE FOUR CORNERS REGION THIS MORNING. MOISTURE CONTINUES TO SPREAD INTO UTAH...WITH PRECIPITABLE WATER VALUES RANGING FROM AROUND 0.8 INCHES TO OVER AN INCH ACROSS THE AREA. NORTHERN UTAH REMAINS UNDER CLOUD COVER THIS MORNING WITH ISOLATED RAIN SHOWERS. HOWEVER...A SHORTWAVE DISTURBANCE CURRENTLY OVER CENTRAL NEVADA WILL SLOWLY EJECT ACROSS NORTHERN UTAH LATE THIS AFTERNOON THROUGH THIS EVENING WHICH SHOULD BRING INCREASING SHOWERS AND THUNDERSTORMS TO THE AREA. ACROSS THE SOUTH...SKIES HAVE BEEN CLEARING. THIS WILL ALLOW AMPLE SURFACE HEATING TO GENERATE THUNDERSTORMS BY LATE THIS MORNING OR EARLY AFTERNOON. SOME OF THESE STORMS SHOULD BE ABLE TO PRODUCE LOCALLY HEAVY RAIN ACROSS PORTIONS OF SOUTHERN UTAH TODAY. THE RIDGE WILL FLATTEN TOMORROW...THEN SLOWLY SHIFT EAST OVER THE WEEKEND AS A TROUGH STARTS TO SET UP OVER THE PACIFIC NORTHWEST. EXPECT MOISTURE WILL GRADUALLY DECREASE FOR THE FIRST HALF OF NEXT WEEK. UPDATED FORECAST TO ADJUST POPS/SKY FOR THIS MORNING PER LATEST TRENDS. && .HYDROLOGY...FLOOD WARNINGS CONTINUE FOR THE LOGAN RIVER...SPRING CREEK...LITTLE COTTONWOOD CREEK AND THE SOUTH SLOPES OF THE UINTA MOUNTAINS. CONCERN THE NEXT COUPLE OF DAYS WILL BE THE THREAT OF HEAVY CONVECTIVE RAINFALL ON ALREADY SWOLLEN RIVERS OVER NRN UTAH. CONVECTION WILL PICK UP OVER THE NORTH BY EARLY THIS EVENING AS A WEAK UPPER LEVEL WEATHER DISTURBANCE MOVES EAST ACROSS THE REGION. THE POTENTIAL FOR HEAVY RAINS WILL CONTINUE ACROSS NORTHEAST UTAH THROUGH FRIDAY. ANY HEAVY RAIN THAT DOES FALL ON A GIVEN DRAINAGE COULD PRODUCE A BRIEF PERIOD OF FLOODING...OR ENHANCE ANY FLOODING THAT ALREADY EXISTS. EXPECT AREA RIVERS TO CONTINUE TO RUN VERY HIGH WELL INTO NEXT WEEK. A DOWNWARD TREND IN FLOWS WILL BECOME MORE EVIDENT NEXT WEEK AS THE SNOW PACK CONTINUES TO MELT AWAY. IN ANY EVENT...RIVERS WILL CONTINUE TO FLOW VERY FAST AND VERY COLD WELL THROUGH JULY. EXTREME CAUTION IS URGED NEAR ANY NORTHERN UTAH WATERWAYS. && .AVIATION...VFR CONDITIONS ARE EXPECTED AT THE SLC TERMINAL THROUGH THE FORECAST PERIOD. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON...WITH A 20 PERCENT CHANCE THAT A THUNDERSTORM WILL DIRECTLY IMPACT THE TERMINAL...BETWEEN ABOUT 18Z AND 03Z. WINDS MAY BECOME GUSTY AND ERRATIC THIS AFTERNOON IN THE VICINITY OF THUNDERSTORMS. && .FIRE WEATHER...WITH DEEP MOISTURE OBSERVED OVER THE STATE...SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN THIS AFTERNOON. CONVECTION WILL SPREAD FURTHER NORTHWARD THAN YESTERDAY. SHOWER ACTIVITY WILL CONTINUE INTO THE OVERNIGHT HOURS ACROSS CENTRAL UTAH AS A WEAK DISTURBANCE CROSSES THE STATE. MOISTURE WILL LINGER INTO THE WEEKEND...WITH A DRYING TREND BEGINNING EARLY NEXT WEEK. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && CHENG/HOSENFELD FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Jul 7, 6:45 AM MDT, 7 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 645 AM MDT THU JUL 7 2011 UTZ001>016-019>021-517-518-WYZ021-081300- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 645 AM MDT THU JUL 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT FLOWS ON RIVERS ACROSS THE NORTHERN AND CENTRAL OUTLOOK AREA WILL REMAIN AT ELEVATED LEVELS TODAY...WITH A FEW OF THESE RIVERS REMAINING NEAR OR ABOVE FLOOD STAGE. IT IS IMPORTANT TO NOTE THAT FLOWS THROUGH MANY WATERWAYS REMAIN COLD...SWIFT AND POWERFUL...EVEN THOSE THAT ARE BELOW FLOOD STAGE. THIS COMBINATION IS DANGEROUS NOT JUST FOR CHILDREN...BUT ADULTS AS WELL. HYPOTHERMIA CAN QUICKLY SET IN WHEN EXPOSED TO WATER OF THESE TEMPERATURES...SIGNIFICANTLY LIMITING YOUR ABILITY TO RESCUE YOURSELF. THE ABUNDANT MOISTURE ACROSS THE GREAT BASIN WILL SUPPORT ANOTHER DAY OF SCATTERED SHOWERS AND THUNDERSTORMS ACROSS MAINLY THE SOUTHERN HALF OF UTAH. THE POTENTIAL FOR LOCALLY HEAVY RAIN WILL EXIST WITH SOME OF THE STRONGER SHOWERS AND STORMS THIS AFTERNOON. A WEAK WEATHER DISTURBANCE WILL ROLL EAST ACROSS NORTHERN AND CENTRAL UTAH TONIGHT. THIS FEATURE WILL GENERATE SCATTERED SHOWERS AND THUNDERSTORMS ACROSS NORTHERN UTAH. LOCALLY HEAVY RAINFALL COULD DEVELOP OUT OF THE STRONGER THUNDERSTORMS THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY RIVERS WILL CONTINUE A GRADUAL DOWNWARD TREND IN FLOWS OVER THE NEXT SEVERAL DAYS. A FEW OF THE RIVERS ACROSS NORTHERN UTAH MAY REMAIN NEAR OR SLIGHTLY ABOVE FLOOD STAGE THROUGH THE WEEKEND. ALL RIVERS ACROSS NORTHERN UTAH WILL CONTINUE TO FLOW FAST AND COLD THROUGH NEXT WEEK. THE HIGH PRESSURE THAT HAS PARKED NEAR THE FOUR CORNERS THIS WEEK WILL FINALLY SHIFT EAST INTO THE PLAINS STATES THIS WEEKEND. SCATTERED SHOWERS AND THUNDERSTORMS WILLS TILL EXIST SATURDAY...THEN A GRADUALLY DRYING TREND WILL BEGIN LATE SUNDAY. SIGNIFICANTLY DRIER AIR WILL MOVE INTO THE REGION EARLY IN THE WEEK. TEMPERATURES WILL CLIMB EARLY IN THE WEEK...WITH MOST LOCATIONS EXPERIENCING TEMPERATURES AT OR ABOVE NORMAL HEADING INTO MIDWEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
In the hours before
Special weather statement, Jul 7, 2:10 PM MDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 210 PM MDT THU JUL 7 2011 UTZ004-006-008-010-072045- SOUTHERN WASATCH FRONT UT-WASATCH MOUNTAIN VALLEYS UT-WASATCH MOUNTAINS SOUTH OF I-80 UT-WASATCH PLATEAU/BOOK CLIFFS UT- 210 PM MDT THU JUL 7 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WASATCH...EXTREME SOUTHWESTERN SUMMIT...EXTREME EASTERN SALT LAKE AND NORTHERN UTAH COUNTIES UNTIL 245 PM MDT... AT 206 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR AMERICAN FORK...OR 10 MILES NORTHWEST OF PROVO...MOVING NORTHEAST AT 30 MPH. WIND GUSTS OF 40 TO 55 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... PLEASANT GROVE... MT TIMPANOGOS... LINDON... CEDAR HILLS AND ALPINE... SUNDANCE... DEER CREEK STATE PARK... MIDWAY... CHARLESTON AND HEBER CITY... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 4063 11150 4045 11133 4023 11180 4038 11193 TIME...MOT...LOC 2010Z 235DEG 25KT 4036 11176 KRUSE
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 9:06 PM MDT | Flash Flood Watch | SLC | 4 hr | |
| Jul 7, 1:48 PM MDT | Severe Thunderstorm Warning | SLC | Duchesne | 42 min |
| Jul 7, 2:05 PM MDT | Areal Flood Advisory | SLC | Utah, Wasatch | 3 hr |
| Jul 7, 2:10 PM MDT | Special Weather Statement | SLC | Utah | 35 min |
| Jul 7, 4:12 PM MDT | Special Weather Statement | SLC | Tooele | 63 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.